Health Department Issues Overdose Spike Alert
Hancock County health officials have issued an overdose spike alert.
Hancock Public Health issued the alert on Monday saying that Hancock County has experienced one fatal overdose and six non-fatal overdoses in the past six days.
Hancock Public Health reminds people that they have the overdose-reversing medication Narcan available through Project DAWN (Deaths Avoided with Naloxone) as a way to combat the opioid overdose epidemic.
“It looks pretty clear to us that the more Narcan kits we get out there, in the hands of folks who may potentially overdose, the less fatal overdoses we’re going to have,” said Gary Bright with the health department.
Anyone who suspects an overdose should call 911 immediately.
People are being asked to spread the following Harm Reduction messaging in their contact circles in the hope of avoiding future overdose deaths.
1) Always have naloxone on hand. Project DAWN
2) Never use alone. Never Use Alone Inc. – 800-484-3731
3) Use fentanyl test strips. BIDPP or SOAR
4) Check in on friends, families, neighbors and coworkers to share this information.
5) Call QRT for outreach to an overdose survivor: QRT